Research

Simple adaptive control for positive linear systems with applications to pest management


Reference:

Guiver, C., Edholm, C., Jin, Y., Mueller, M., Powell, J., Rebarber, R., Tenhumberg, B. and Townley, S., 2016. Simple adaptive control for positive linear systems with applications to pest management. SIAM Journal on Applied Mathematics, 76 (1), pp. 238-275.

Related documents:

[img]
Preview
PDF (guiver_et_al_simple_adaptive_control_published_version) - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader
Download (1295kB) | Preview

    Official URL:

    http://dx.doi.org/10.1137/140996926

    Related URLs:

    Abstract

    Pest management is vitally important for modern arable farming, but models for pest species are often highly uncertain. In the context of pest management, control actions are naturally described by a nonlinear feedback that is generally unknown, which thus motivates a robust control approach. We argue that adaptive approaches are well suited for the management of pests and propose a simple high-gain adaptive tuning mechanism so that the nonlinear feedback achieves exponential stabilization. Furthermore, a switched adaptive controller is proposed, cycling through a set of given control actions, that also achieves global asymptotic stability. Such a model in practice allows for the possibility of rotating between different courses of management action. In developing our control strategies we appeal to comparison and monotonicity arguments. Interestingly, componentwise nonnegativity of the model, combined with an irreducibility assumption, implies that several issues typically associated with high-gain adaptive controllers do not arise and usual high-gain structural assumptions are not required.

    Details

    Item Type Articles
    CreatorsGuiver, C., Edholm, C., Jin, Y., Mueller, M., Powell, J., Rebarber, R., Tenhumberg, B. and Townley, S.
    DOI10.1137/140996926
    Related URLs
    URLURL Type
    http://www.scopus.com/inward/record.url?scp=84960389607&partnerID=8YFLogxKUNSPECIFIED
    http://dx.doi.org/10.1137/140996926Free Full-text
    Uncontrolled Keywordsadaptive control,high-gain control,pest management,positive state linear system,applied mathematics
    DepartmentsFaculty of Science > Mathematical Sciences
    Research CentresCentre for Mathematical Biology
    EPSRC Centre for Doctoral Training in Statistical Mathematics (SAMBa)
    RefereedYes
    StatusPublished
    ID Code50919

    Export

    Actions (login required)

    View Item

    Document Downloads

    More statistics for this item...